MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to redundancy.Spectranetics lld #2 lead locking devices (lld #2s) were inserted into each lead to provide traction.Beginning with a spectranetics glidelight laser sheath on both leads, little progress was made due to heavy calcification.Switching to a spectranetics 13f tightrail rotating dilator sheath on the ra lead, advancement was made through the superior vena cava (svc).A pleural effusion was detected via venogram, and a subclavian perforation was noted (mdr #3007284006-2025-00077).Rescue efforts began, and the tightrail device was used to stop bleeding from the perforation.A rescue balloon was used to tamponade the injury, and a chest drain was placed to remove the blood.The patient stabilized, and venogram showed no effusion, but minimal blood loss was coming from the chest tube.As a result, the decision was made to stop the extraction.No attempt was made to unlock the llds from the rv lead, (mdr #3007284006-2025-00078), or the ra lead (mdr #3007284006-2025-00079), so the leads, along with the llds, were cut and capped and remained in the patient.The patient survived the procedure.This report captures the 13f tightrail device in use within the subclavian when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth: not available from facility.A3b) patient gender: not available from facility.A4) patient weight: not available from facility.A5) patient ethnicity: not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history: not available from facility.H3) the tightrail device was discarded, thus no returned product investigation was performed.H6) perforation of vessels is a known risk of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21894259
Report Number3007284006-2025-00077
Device Sequence Number14313399
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)251030(10)FRJ23K30A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Model Number545-513
Device Catalogue Number545-513
Device Lot NumberFRJ23K30A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS LASER SYSTEM; RA LEAD (MANUFACTURER, MODEL, TYPE UNK); RV LEAD (MANUFACTURER, MODEL, TYPE UNK); SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS LLD #2 LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age42 YR
Patient SexFemale
Patient RaceWhite